Europhys. Lett.
Volume 67, Number 6, September 2004
Page(s) 893 - 899
Section General
Published online 01 September 2004
Europhys. Lett., 67 (6), pp. 893-899 (2004)
DOI: 10.1209/epl/i2004-10145-2

The nonextensive parameter and Tsallis distribution for self-gravitating systems

Du Jiulin

Department of Physics, School of Science, Tianjin University Tianjin 300072, PRC

(Received 6 April 2004; accepted in final form 9 July 2004)

The properties of the nonextensive parameter q and the Tsallis distribution for self-gravitating systems are studied. A mathematical expression of q is deduced based on the generalized Boltzmann equation, the q- H theorem and the generalized Maxwellian q-velocity distribution in the framework of Tsallis statistics. We obtain a clear understanding of the physics of $q\neq 1$ with regard to the temperature gradient and the gravitational potential of the self-gravitating systems. It is suggested that the Tsallis statistics could be statistics suitable for describing the nonequilibrium systems with inhomogeneous temperature and long-range interactions.

05.20.-y - Classical statistical mechanics.
95.30.Lz - Hydrodynamics.

© EDP Sciences 2004